Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 396, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 8, 2019, 3:30 PM MDT for Albany County, Carbon County, Converse County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2019, 3:30 PM MDT (21:30 UTC)
- Expired
- Sep 8, 2019, 4:20 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Albany County, WY, Carbon County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM MDT, 1 hour earlier.
Area forecast discussion, Sep 8, 2:30 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Cheyenne WY 230 PM MDT Sun Sep 8 2019 .SHORT TERM...(This evening through Tuesday) Issued at 230 PM MDT Sun Sep 8 2019 A couple bands of showers and storms approaching the area from the sw attm. Not much in the way of instability over the CWA currently but a good deal of forcing associated with the convection. This will continue into this evening as the activity progresses across the CWA. Main threat looks to be with strong/possibly severe wind gusts though some hail possible as well. Convection should move out of the CWA later this evening leaving a dry and mild day Monday. Fairly quiet Monday night into Tuesday then the next shortwave should bring sctd showers and storms to mainly northern and western parts of the CWA by late Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 230 PM MDT Sun Sep 8 2019 Sctd showers and storms continuing Weds and Weds night as the main upper trough/low moves moves across the northern Rockys with some showers persisting mainly north Thursday, closer to the upper low. Mild Weds and Thursday then a little warmer Friday through Sunday with dry conditions under a generally zonal upper flow. Could see some windiness around the mtns by next weekend as lee troughing sets up over the high plains and increases the pressure gradient. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1143 AM MDT Sun Sep 8 2019 The main concern today will be the timing of the line of thunderstorms late this afternoon and evening. Latest water vapor loop was showing the coolest cloud tops just ahead of the shortwave in northeast Utah. This area may translate into thunderstorms later this afternoon and should make its way into KRWL by 21z-22z, KLAR around 22Z-23z, KCYS around 00-01z, and Panhandle sites 03Z-05Z. This convection will most likely contain gusty winds between 30 and 40 kts as it moves through Wyoming and perhaps as high as 40 to 50kts especially in the southern Nebraska panhandle where the better instability will be in place. Not confident that we will see any TSRA behind this line of storms, but cannot rule out a few showers. The rest of the night we may see some low clouds develop late in the panhandle, but if the complex ends up being stronger it may induce a strong mesohigh which may tend to clear things out. We have left low clouds in the Nebraska TAF sites for now, until we have a better handle of how the complex of storms evolves. && .FIRE WEATHER... Issued at 230 PM MDT Sun Sep 8 2019 A band of showers and thunderstorms will move across the districts late this afternoon through this evening bringing gusty winds and wetting rains to much of the area. The rain will move out of the Panhandle later this evening. Monday will be dry and mild across the area before the next system brings a chance for showers and storms Tuesday. Fire weather concerns look to remain low until late in the week when a windier pattern sets up. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...REC FIRE WEATHER...RE
Hazardous weather outlook, Sep 8, 10:34 AM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1034 AM MDT Sun Sep 8 2019 WYZ101-103>105-111>114-090915- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 1034 AM MDT Sun Sep 8 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A period of showers and thunderstorms is expected mainly from mid afternoon into this evening. Brief gusty winds and small hail will be main concerns along with lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorm chances return Tuesday and Wednesday for the afternoon into evening hours. .Spotter information statement... Spotter activation is not expected. WYZ109-110-090915- Central Carbon County-North Snowy Range Foothills- 1034 AM MDT Sun Sep 8 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT General thunderstorm and shower activity expected this afternoon. Brief gusty winds and small hail will be main concerns along with nearby lightning. In addition to thunderstorm chances, brief periods of gusty winds up to 55 mph possible this afternoon. Those traveling in high-profile vehicles or those with trailers and campers should exercise caution. See special weather statement product for additional details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorm chances return Tuesday and Wednesday for the afternoon into evening hours. .Spotter information statement... Spotter activation is not expected. NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-115>119-090915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1034 AM MDT Sun Sep 8 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected to move across the area mainly late this afternoon through this evening. Some strong to severe storms are possible with hail and strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorm chances return Tuesday and Wednesday for the afternoon into evening hours. .Spotter information statement... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 2:56 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 256 PM MDT Sun Sep 8 2019 WYZ109-082200- Central Carbon County- Including the city of Rawlins 256 PM MDT Sun Sep 8 2019 A few showers and thunderstorms are producing wind gusts between 50 and 60 mph. These storms will continue over the next couple of hours. High profile vehicles should use extra caution in the area. Worley
Special weather statement, Sep 8, 3:08 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 308 PM MDT Sun Sep 8 2019 WYZ104-105-109>114-082230- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Centennial, and Albany 308 PM MDT Sun Sep 8 2019 A few showers and thunderstorms are producing wind gusts between 50 and 60 mph. These storms will continue over the next couple of hours. High profile vehicles should use extra caution in the area. Worley
Local storm report, Sep 8, 3:15 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT SUN SEP 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM NON-TSTM WND GST 19 N DIXON 41.31N 107.57W
09/08/2019 M59 MPH CARBON WY MESONET
MESONET STATION COWW4 21 NNE BAGGS - COW
CREEK RAWS - COW.
&&
CWLocal storm report, Sep 8, 3:22 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SUN SEP 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 9 W RAWLINS 41.77N 107.41W
09/08/2019 M57 MPH CARBON WY MESONET
UP251 - HADSL1.
&&
CWLocal storm report, Sep 8, 3:30 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT SUN SEP 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
09/08/2019 M68 MPH CARBON WY MESONET
MESONET STATION WY18 7 NW ELK MOUNTAIN -
HALLECK RDG - HLR.
0316 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
09/08/2019 M58 MPH CARBON WY MESONET
MESONET STATION WY17 9 WNW ELK MOUNTAIN -
MILE MARKER 249 - HRI.
&&Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.